Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Inner radius of nodal domains of quantum ergodic eigenfunctions


Author: Hamid Hezari
Journal: Proc. Amer. Math. Soc. 146 (2018), 4661-4666
MSC (2010): Primary 35Pxx, 47Axx, 58Jxx
DOI: https://doi.org/10.1090/proc/13766
Published electronically: August 10, 2018
MathSciNet review: 3856135
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this short note we show that the lower bounds of Mangoubi on the inner radius of nodal domains can be improved for quantum ergodic sequences of eigenfunctions, according to a certain power of the radius of shrinking balls on which the eigenfunctions equidistribute. We prove such improvements using a quick application of our recent results [Anal. PDE 11 (2018), 855-871], which give modified growth estimates for eigenfunctions that equidistribute on small balls. Since by Nonlinearity 28 (2015), 3263-3288, Adv. Math. 290 (2016), 938-966 small scale QE holds for negatively curved manifolds on logarithmically shrinking balls, we get logarithmic improvements on the inner radius of eigenfunctions on such manifolds. We also get improvements for manifolds with ergodic geodesic flows. In addition using the small scale equidistribution results of Comm. Math. Phys. 350 (2017), 279-300, one gets polynomial betterments of Comm. Partial Differential Equations 33 (2008), 1611-1621 for toral eigenfunctions in dimensions $ n \geq 3$. The results work only for a full density subsequence of eigenfunctions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35Pxx, 47Axx, 58Jxx

Retrieve articles in all journals with MSC (2010): 35Pxx, 47Axx, 58Jxx


Additional Information

Hamid Hezari
Affiliation: Department of Mathematics, University of California Irvine, Irvine, California 92617
Email: hezari@math.uci.edu

DOI: https://doi.org/10.1090/proc/13766
Received by editor(s): June 30, 2016
Received by editor(s) in revised form: April 6, 2017, and April 8, 2017
Published electronically: August 10, 2018
Communicated by: Michael Hitrik
Article copyright: © Copyright 2018 American Mathematical Society